| Model Number |
S-LLF273TG |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
11/17/2017
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the tip of the surgical fiber broke inside the patient during the procedure.There was no clinical consequence to the patient reported as a result of this event.The physician attempted to use a different model of the device but found that it was broken while removing it from the packaging.The procedure was completed utilizing a third fiber without issue.This event is for the first surgical fiber used.
Additional Manufacturer Narrative
Product evaluation: failure analysis for fiber (b)(4): the fiber returned in two pieces; the distal end of the glass fiber exhibits no signs of usage; the fiber is broken within the fiber blue outer sheath, and detached at 6 feet and 11 inches from distal tip; the length of second piece including the connector is 5 feet and 2 inches; black discoloration was noted at near break location and fiber tip within blue jacket; the fiber exhibits no signs of melting at the location of fracture for first piece; the fiber was tested with hene laser fixture, aim beam is visible at the break.Probable root cause: based on the device analysis, the probable root cause of the failure is: excessive bending.